Document details for 'Modelling non-stationary dynamic gene regulatory processes with the BGM model'

Authors Grzegorczyk, M., Husmeier, D. and Rahnenführer, J.
Publication details Computational Statistics 26(2), 199-218.
Keywords Dynamic Bayesian networks, non-stationary gene regulatory processes, changepoint process , gene networks
Abstract Recently, a Bayesian network model for inferring non-stationary regulatory processes from gene expression time series has been proposed. The Bayesian Gaussian Mixture (BGM) model divides the data into disjunct compartments (data subsets) by a free allocation model, and infers network structures, which are kept fixed for all compartments. Fixing the network structure allows for some information sharing among compartments, and each compartment is modelled separately and independently with the Gaussian BGe scoring metric for Bayesian networks. The BGM model can equally be applied to both static (steady-state) and dynamic (time series) gene expression data. However, it is this flexibility that renders its application to time series data suboptimal. To improve the performance of the BGM model on time series data we propose a revised approach in which the free allocation of data points is replaced by a changepoint process so as to take the time structure into account. The practical inference follows the Bayesian paradigm and approximately samples the network, the number of compartments and the changepoint locations from the posterior distribution with Markov chain Monte Carlo (MCMC). Our empirical results show that the proposed modification outperforms the earlier model and leads to a more efficient inference tool for analysing gene expression time series.
Last updated 2012-07-31
Links
  1. Online access
    http://www.springerlink.com/content/a3j55401t0521t26/?p=5b0f4138e0fb4b55899a817db337a0b2&pi=0

Unless explicitly stated otherwise, all material is copyright © Biomathematics and Statistics Scotland.

Biomathematics and Statistics Scotland (BioSS) is formally part of The James Hutton Institute (JHI), a registered Scottish charity No. SC041796 and a company limited by guarantee No. SC374831. Registered Office: JHI, Invergowrie, Dundee, DD2 5DA, Scotland